ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A note on the Berry phase for systems having one degree of freedom

Simon, R and Kumar, N (1988) A note on the Berry phase for systems having one degree of freedom. In: Journal of Physics A: Mathematical and General, 21 (7). pp. 1725-1727.

[img] PDF
note.pdf - Published Version
Restricted to Registered users only

Download (181Kb) | Request a copy
Official URL: http://iopscience.iop.org/0305-4470/21/7/033

Abstract

A one-dimensional arbitrary system with quantum Hamiltonian H(q, p) is shown to acquire the 'geometric' phase gamma (C)=(1/2) contour integral c(Podqo-qodpo) under adiabatic transport q to q+q+qo(t) and p to p+po(t) along a closed circuit C in the parameter space (qo(t), po(t)). The non-vanishing nature of this phase, despite only one degree of freedom (q), is due ultimately to the underlying non-Abelian Weyl group. A physical realisation in which this Berry phase results in a line spread is briefly discussed.

Item Type: Editorials/Short Communications
Additional Information: Copyright of this article belongs to Institute of Physics.
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 07 Sep 2010 05:55
Last Modified: 19 Sep 2010 06:15
URI: http://eprints.iisc.ernet.in/id/eprint/31984

Actions (login required)

View Item View Item